Alert archive / Oregon / Wind Advisories in 2015

Wind Advisory 2, NWS Pendleton, OR

January 4, 20156 counties in Oregon; 6 counties in Washington

NWS Pendleton, OR issued this wind advisory at Jan 4, 2015, 3:51 AM PST for 6 counties in Oregon; 6 counties in Washington. It took effect at Jan 4, 2015, 10:00 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2015, 3:51 AM PST (11:51 UTC)
In effect from
Jan 4, 2015, 10:00 PM PST
Expired
Jan 5, 2015, 8:35 AM PST
In force
11 hr
Issued by
NWS Pendleton, OR

Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 69 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 11.9 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2015-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2015-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
488 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WWUS76 KPDT 041151
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
351 AM PST SUN JAN 4 2015

...STRONG GUSTY WINDS EXPECTED TONIGHT INTO MONDAY AFTERNOON...

. A STORM SYSTEM MOVING THROUGH THE AREA WILL HELP TO TIGHTEN THE
SURFACE PRESSURE GRADIENT OVER THE AREA. MUCH STRONGER WEST TO
SOUTHWEST WINDS WILL OCCASIONALLY MIX DOWN TO THE SURFACE STARTING
LATE THIS EVENING AND PERSISTING THROUGH EARLY MONDAY AFTERNOON.
MOST LOCATIONS UNDER THE ADVISORY CAN EXPECT PEAK GUSTS OF 35 TO
45 MPH...HOWEVER ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES
AND THE FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS WIND GUSTS COULD
REACH 50 TO 55 MPH AT TIMES.

ORZ508-WAZ520-042300-
/O.NEW.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE WASHINGTON CASCADES-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...APPLETON...
CLE ELUM...CLIFFDELL
351 AM PST SUN JAN 4 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
MONDAY. 

* TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING...PEAKING
  ON MONDAY MORNING BEFORE DECREASING BY MONDAY AFTERNOON.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH.

* IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY SUDDENLY BECOME AIRBORNE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ044-507-510-WAZ028-029-521-042300-
/O.NEW.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...DUFUR...MAUPIN...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE
351 AM PST SUN JAN 4 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
MONDAY. 

* TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING...PEAKING
  ON MONDAY MORNING BEFORE DECREASING BY MONDAY AFTERNOON.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS
  MAY SUDDENLY BECOME AIRBORNE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
4 follow-up statements
118 
WWUS76 KPDT 042231
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
231 PM PST SUN JAN 4 2015

...STRONG GUSTY WINDS EXPECTED TONIGHT INTO MONDAY AFTERNOON...

. A STORM SYSTEM MOVING THROUGH THE AREA WILL HELP TO TIGHTEN THE
SURFACE PRESSURE GRADIENT OVER THE REGION. MUCH STRONGER WEST TO
SOUTHWEST WINDS WILL OCCASIONALLY MIX DOWN TO THE SURFACE THIS
EVENING AND PERSIST THROUGH EARLY MONDAY AFTERNOON. MOST LOCATIONS
UNDER THE ADVISORY CAN EXPECT PEAK GUSTS BETWEEN 35 TO 45
MPH...HOWEVER ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES AND
THE FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS WIND GUSTS COULD
REACH 50 TO 55 MPH.

ORZ508-WAZ520-051215-
/O.CON.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE WASHINGTON CASCADES-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...APPLETON...
CLE ELUM...CLIFFDELL
231 PM PST SUN JAN 4 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
PST MONDAY. 

* TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING... 
  PEAKING ON MONDAY MORNING BEFORE DECREASING BY MONDAY 
  AFTERNOON. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO55 
  MPH.

* IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY 
  SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ044-507-510-WAZ028-029-521-051215-
/O.CON.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...DUFUR...MAUPIN...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE
231 PM PST SUN JAN 4 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
PST MONDAY. 

* TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING... 
  PEAKING ON MONDAY MORNING BEFORE DECREASING BY MONDAY 
  AFTERNOON. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY 
  SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
265 
WWUS76 KPDT 050438
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
838 PM PST SUN JAN 4 2015

...STRONG GUSTY WINDS EXPECTED TONIGHT INTO MONDAY AFTERNOON...

. A STORM SYSTEM MOVING THROUGH THE AREA WILL HELP TO TIGHTEN THE
SURFACE PRESSURE GRADIENT OVER THE REGION. MUCH STRONGER WEST TO
SOUTHWEST WINDS WILL OCCASIONALLY MIX DOWN TO THE SURFACE THIS
EVENING AND PERSIST THROUGH EARLY MONDAY AFTERNOON. MOST
LOCATIONS UNDER THE ADVISORY CAN EXPECT PEAK GUSTS BETWEEN 35 TO
45 MPH...HOWEVER ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES
AND THE FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS WIND GUSTS COULD
REACH 50 TO 55 MPH.

WAZ027-051245-
/O.EXA.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
838 PM PST SUN JAN 4 2015

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST MONDAY. 

* TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING... 
  PEAKING ON MONDAY MORNING BEFORE DECREASING BY MONDAY 
  AFTERNOON. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY 
  SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ508-WAZ520-051245-
/O.CON.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE WASHINGTON CASCADES-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...APPLETON...
CLE ELUM...CLIFFDELL
838 PM PST SUN JAN 4 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY. 

* TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING... 
  PEAKING ON MONDAY MORNING BEFORE DECREASING BY MONDAY 
  AFTERNOON. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO55 
  MPH.

* IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY 
  SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ044-507-510-WAZ028-029-521-051245-
/O.CON.KPDT.WI.Y.0002.150105T0600Z-150105T2300Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...DUFUR...MAUPIN...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE
838 PM PST SUN JAN 4 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST MONDAY. 

* TIMING: WEST TO SOUTHWEST WINDS INCREASE THIS EVENING... 
  PEAKING ON MONDAY MORNING BEFORE DECREASING BY MONDAY 
  AFTERNOON. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY 
  SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
713 
WWUS76 KPDT 051143
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
343 AM PST MON JAN 5 2015

...STRONG GUSTY WINDS EXPECTED TODAY...

.A STORM SYSTEM OVER WASHINGTON STATE WILL HELP TO TIGHTEN THE
SURFACE PRESSURE GRADIENT OVER THE REGION. MUCH STRONGER WEST TO
SOUTHWEST WINDS WILL OCCASIONALLY MIX DOWN TO THE SURFACE TODAY. MOST
LOCATIONS UNDER THE ADVISORY CAN EXPECT PEAK GUSTS BETWEEN 35 TO
45 MPH...HOWEVER LOCALIZED WIND GUSTS COULD REACH 50 TO 55 MPH.

WAZ027-052300-
/O.CON.KPDT.WI.Y.0002.000000T0000Z-150105T2300Z/
YAKIMA VALLEY-
INCLUDING THE CITIES OF...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA
343 AM PST MON JAN 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON
FOR THE YAKIMA VALLEY.

* TIMING: WEST TO SOUTHWEST WINDS WILL PEAK THIS MORNING BEFORE
  DECREASING DURING THE AFTERNOON.

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY 
  SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ508-WAZ520-052300-
/O.CON.KPDT.WI.Y.0002.000000T0000Z-150105T2300Z/
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE WASHINGTON CASCADES-
INCLUDING THE CITIES OF...HEPPNER...CONDON...FOSSIL...APPLETON...
CLE ELUM...CLIFFDELL
343 AM PST MON JAN 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* TIMING: WEST TO SOUTHWEST WINDS WILL PEAK THIS MORNING BEFORE
  DECREASING DURING THE AFTERNOON. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY 
  SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$

ORZ044-507-510-WAZ028-029-521-052300-
/O.CON.KPDT.WI.Y.0002.000000T0000Z-150105T2300Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...DUFUR...MAUPIN...CONNELL...PROSSER...
TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...GOLDENDALE
343 AM PST MON JAN 5 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

* TIMING: WEST TO SOUTHWEST WINDS WILL PEAK THIS MORNING BEFORE
  DECREASING DURING THE AFTERNOON. 

* WINDS: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 TO 55 MPH.

* IMPACTS: SUDDEN WIND GUSTS WILL MAKE TRAVELING DIFFICULT... 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OBJECTS MAY 
  SUDDENLY BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

&&

$$
158 
WWUS76 KPDT 051635
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
835 AM PST MON JAN 5 2015


ORZ044-507-508-510-WAZ027>029-520-521-051745-
/O.CAN.KPDT.WI.Y.0002.000000T0000Z-150105T2300Z/
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTH CENTRAL OREGON-YAKIMA VALLEY-
LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
INCLUDING THE CITIES OF...BOARDMAN...HERMISTON...IONE...
PENDLETON...PILOT ROCK...HEPPNER...CONDON...FOSSIL...DUFUR...
MAUPIN...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA...CONNELL...
PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA...
APPLETON...CLE ELUM...CLIFFDELL...GOLDENDALE
835 AM PST MON JAN 5 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND
ADVISORY. 

WINDS WILL BE BREEZY THROUGH THE MORNING THEN DECREASING IN THE
AFTERNOON AND EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 4, 3:00 AM PST, 51 minutes earlier.

Area forecast discussion, Jan 4, 3:00 AM PST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
300 AM PST SUN JAN 4 2015

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...A COMPLEX WINTER STORM
WILL BE AFFECTING THE AREA THROUGH MUCH OF THE SHORT TERM
PERIOD...BRINGING WINTER PRECIPITATION AND A PERIOD OF STRONG WINDS.
WE HAVE MULTIPLE WINTER HEADLINES IN EFFECT THROUGH 06/12Z MONDAY.
THE STORM SYSTEM IS CURRENTLY MOVING ONSHORE OVER WESTERN WASHINGTON
AND OREGON...AND IS ALREADY BEGINNING TO SPREAD MOISTURE OVER THE
AREA. SNOW IS CURRENTLY FALLING ALONG THE EAST SLOPES OF THE
WASHINGTON CASCADES IN EASTON AND AT SNOQUALMIE PASS. DECIDED TO
UPGRADE THE EAST SLOPES OF THE WASHINGTON CASCADES TO A WINTER STORM
WARNING WITH THIS PACKAGE AS PERIODS OF HEAVY SNOW WILL LIKELY
AFFECT THIS REGION FOR A 12 TO 18 HOUR PERIOD TODAY. CONTEMPLATED
UPGRADING THE NORTHERN BLUE MOUNTAINS OF OREGON TO A WINTER STORM
WARNING...BUT THERE WAS TOO MUCH UNCERTAINTY...ESPECIALLY SINCE SNOW
LEVELS ARE FORECAST TO RAPIDLY RISE THIS EVENING IN THE INTERSTATE
84 CORRIDOR AND MEACHAM AREA. LEFT ALL OTHER WINTER HEADLINES AS IS.
WITH MANY LOCATIONS IN NORTHERN OREGON AND SOUTHEASTERN WASHINGTON
BELOW FREEZING AT THE SURFACE AND WITH VARYING DEPTHS OF
SUB-FREEZING AIR IN PLACE OVER THESE REGIONS EXPECT A MIXTURE OF
SNOW...SLEET...FREEZING RAIN AND PLAIN RAIN TO AFFECT THE AREA
THROUGH THIS EVENING BEFORE SNOW LEVELS RISE CHANGING MOST LOCATIONS
OVER TO RAIN. THERE IS A CONCERN FOR LIGHT FREEZING RAIN OR SLEET TO
LINGER IN THE YAKIMA VALLEY AND THE COLUMBIA BASIN INTO THE EVENING
HOURS...BUT THIS WAS ALREADY WELL COVERED IN THE WINTER WEATHER
ADVISORY. NEXT CONCERN WILL BE THE INCREASING WINDS TONIGHT INTO
MONDAY. WE WILL BE ISSUING SEVERAL WIND ADVISORIES WITH THIS UPDATE
FOR LOCATIONS IN NORTHERN OREGON AND MUCH OF SOUTHEAST WASHINGTON.
THE HIGHEST WINDS WILL LIKELY OCCUR FROM LATE THIS EVENING INTO
MONDAY AFTERNOON...WITH PEAK GUSTS OF 40 TO 55 MPH POSSIBLE.
GUIDANCE IS INDICATING VERY STRONG WINDS JUST ABOVE THE
SURFACE...BUT ALSO INDICATES THAT THESE WINDS WILL HAVE A TOUGH TIME
MIXING ALL THE WAY DOWN TO THE SURFACE DUE TO A STUBBORN STABLE
LAYER.WILL NEED TO WATCH THIS CAREFULLY TO SEE IF ANY SUBSTANTIAL
DOWNWARD MOTION CAN IN FACT DRAG MORE INTENSE WINDS DOWN TO THE
SURFACE. 77

.LONG TERM...TUESDAY THROUGH SUNDAY...MODELS ARE STILL IN GOOD
AGREEMENT THAT AN UPPER RIDGE WILL DOMINATE THE WEATHER FOR AT LEAST
THE BEGINNING OF THE EXTENDED FORECAST PERIOD. HIGH PRESSURE ALOFT
WILL AMPLIFY WITH THE RIDGE AXIS OVER THE CWA. THIS WILL BRING MILD
AND DRY CONDITIONS WITH MODERATELY HIGH SNOW LEVELS TO THE CWA ON
TUESDAY THROUGH THURSDAY. THERE WILL LIKELY BE SURFACE BASED
INVERSIONS IN THE LOWER COLUMBIA BASIN AND SURROUNDING VALLEYS WHICH
MAY CAUSE FOG AND LOW CLOUDS TO DEVELOP AND PERSIST. THIS WILL TEND
TO KEEP DAYTIME TEMPERATURES DOWN AND NIGHT TIME TEMPERATURES UP.
ELSEWHERE...WHERE IT IS FOG/CLOUD FREE TEMPERATURE SWINGS BETWEEN
DAY AND NIGHT WILL BE GREATER. IN FACT DAYTIME HIGHS IN THE
MOUNTAINS MAY ACTUALLY BE WARMER THAN IN THE AREAS WITH LOW CLOUDS
AND FOG (I.E. THE BASIN AND SURROUNDING VALLEYS). SNOW LEVELS WILL
RANGE FROM AROUND 4500-5500 FEET NORTH AND 6000-7000 FEET SOUTH...
LOWERING ABOUT 1000 FEET AT EACH NIGHT. THE GFS IS HINTING AT A WEAK
BACK DOOR COLD FRONT FROM THE NORTHEAST. THIS WILL ALSO TEND TO KEEP
TEMPERATURES COOLER THAN WHAT THEY COULD NORMALLY GET TO UNDER A
HIGH PRESSURE RIDGE. THE NEXT WEATHER SYSTEM TO AFFECT THE CWA WILL
ARRIVE THURSDAY NIGHT INTO FRIDAY WITH AN UPPER PACIFIC TROUGH
SWINGING ACROSS THE PACIFIC NORTHWEST IN A NEGATIVE TILT. THIS WILL
BRING MOSTLY RAIN TO THE FORECAST AREA...WITH SNOW CONFINED TO THE
HIGHEST PEAKS. THIS SYSTEM WILL LINGER THROUGH SATURDAY WITH PERIODS
OF VALLEY RAIN AND HIGHER MOUNTAIN SNOW. HIGH PRESSURE WILL REBUILD
OVER THE REGION SATURDAY NIGHT INTO SUNDAY. HOWEVER MOISTURE MOVING
OVER THE TOP OF THE RIDGE WILL KEEP A SLIGHT CHANCE TO CHANCE OF
VALLEY RAIN AND HIGHER MOUNTAIN SNOW SHOWERS IN THE FORECAST. DUE TO
INCREASING MODEL DIFFERENCES THIS FAR OUT HAVE NOT MADE TOO MANY
CHANGES TO THE EXTENDED FORECAST PERIOD THAT FAR OUT. 88

&&

.AVIATION...12Z TAFS...MVFR OR IFR CONDITIONS WILL PERSIST AT KPDT
AND KALW DUE TO LOW CIGS AS WELL AS REDUCED VISIBILITY IN AREAS OF
FOG. PRECIPITATION IN THE FORM OF SNOW...SLEET OR FREEZING RAIN WILL
DEVELOP ACROSS THE AREA THIS MORNING WHICH MAY CAUSE OTHER TAF SITES
TO DROP TO MVFR OR IFR CONDITIONS AS WELL. THESE CONDITIONS WILL
PREVAIL THROUGH THE DAY INTO THIS EVENING WITH IMPROVEMENT AFTER 06Z
TONIGHT. WINDS WILL REMAIN LIGHT AND VARIABLE TODAY BUT WILL BEGIN
TO INCREASE FROM THE SOUTHWEST TONIGHT WITH WIND SPEEDS OF AT LEAST
15 TO 25 KTS BECOMING LIKELY AT MOST TAF SITES. 88

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  38  39  49  40 /  80  90  60  30
ALW  38  40  51  43 /  90  90  60  40
PSC  32  32  51  40 /  70  70  40  30
YKM  30  30  47  37 /  60  60  50  30
HRI  35  36  52  40 /  70  70  40  20
ELN  29  29  46  38 /  80  80  50  30
RDM  38  36  48  34 /  30  40  20  10
LGD  33  32  45  38 /  90  90  70  40
GCD  37  34  48  39 /  70  70  50  20
DLS  41  34  51  41 /  60  70  50  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 10 PM THIS EVENING TO 3 PM PST MONDAY
     ORZ044-507-510.

     WINTER STORM WARNING UNTIL 4 AM PST MONDAY ORZ050.

     WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING ORZ044-507.

     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ORZ502.

     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING ORZ049.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 3 PM PST MONDAY ORZ508.

WA...WIND ADVISORY FROM 10 PM THIS EVENING TO 3 PM PST MONDAY
     WAZ028-029-521.

     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING WAZ030.

     WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING WAZ521.

     WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING WAZ029.

     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING WAZ028.

     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING WAZ520.

     WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING WAZ026.

     WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING WAZ027.

     WIND ADVISORY FROM 10 PM THIS EVENING TO 3 PM PST MONDAY WAZ520.

&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

77/88/88

Nearby

Wind Advisories in Oregon, 2015Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.